MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012280-15
Medical Device Problem Codes Deflation Problem (1149); Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported that the balloon was removed partially inflated due to the reported deflation issue.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use (ifu) states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.In this case, it is likely that the violation contributed to the reported difficulty removing the device and subsequently the reported separation.Additionally, it was reported that the procedure was to treat a renal artery.It should be noted that the ifu also states: the trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction, balloon dilatation of a stent after implantation.In this case, it is unknown if the ifu violation contributed to the reported complaint.Based on the information provided, a definitive cause for the reported deflation issue could not be determined; however, the reported difficulty removing the device and separation appear to be related to use error/operational context.The reported unexpected medical intervention appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 2017, incorrect removal, 1494, incorrect anatomy.
 
Event or Problem Description
It was reported that the procedure performed was to treat a moderately tortuous, right renal artery that is 90% stenosed.Once at the lesion, a 5.00x15mm trek rx balloon dilatation catheter (bdc) was inflated once at 10 atmospheres for pre-dilation.During removal of the partially deflated trek rx balloon, resistance was met with the guide catheter and the trek rx balloon separated.When pulling the guide catheter out, the trek rx bdc tip moved downstream to the popliteal artery.A 7 french sheath was inserted in the femoral artery to retrieve the trek rx bdc tip via snare.An unspecified stent was used to complete the procedure as intended.There was no adverse patient sequela and no clinically significant delay in procedure.No additional information was provided.

Brand Name
TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22332354
Report Number2024168-2025-06516
Device Sequence Number8560558
Product Code LOX
UDI-Device Identifier08717648138782
UDI-Public(01)08717648138782(17)270531(10)40605G1
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012280-15
Device Catalogue Number1012280-15
Device Lot Number40605G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite